Ohio, 2009Hail and Damaging Wind in Ohio, July 28, 2009
July 28, 2009 · NWS IWX · 5 events in 1 county or zone
A pre-frontal trough moved through during the first part of the day, limiting destabilization in many areas will early afternoon when skies cleared somewhat in northwestern parts of the area. A weak cold front and lake breeze allowed for a focus for a few lines of storms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough moved through during the first part of the day, limiting destabilization in many areas will early afternoon when skies cleared somewhat in northwestern parts of the area. A weak cold front and lake breeze allowed for a focus for a few lines of storms to develop. Overall shear and instability was rather limited, allowing for only pulse type storms.
A small area of storms survived from northeastern Indiana and moved into Fulton county, briefly pulsing up and producing severe hail and some tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 28, 6:32 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 28, 6:32 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 PM EDT TUE JUL 28 2009
.AVIATION...
KIWX RADAR SHOWS THUNDERSTORM CLUSTER JUST TO WEST OF KSBN AND
MOVING EAST. THESE SLOWER MOVERS SHOULD GRADUALLY SINK SOUTH THROUGH
THE EVENING AND WILL BE OPTIMISTIC THUNDER IS OVER BY 03Z.
ADDITIONAL SHRA AND TSRA MORE WIDESPREAD TO SOUTHWEST OF KFWA.
EXPECT TSRA TO WANE IN COVERAGE THIS EVENING AS INSTABILITY IS LOST.
HOWEVER...FRONTAL BOUNDARY AND THETA E ADVECTION SHOULD KEEP SHRA
GOING FOR MUCH OF THE NIGHT WITH ISOLATED TSRA POSSIBLE AT TIMES.
EXPECT CLOUD BASES TO LOWER AFTER DARK IN AREA OF SHRA SO ADDED MVFR
CIGS. SLOW IMPROVEMENT AFTER 12Z ON WED WITH VFR CONDITIONS BY LATE
MORNING OR EARLY AFTERNOON EXPECTED. TAF AT KFWA MAY BE A BIT
OPTIMISTIC AT THIS TIME WITH IMPROVEMENT. WILL DEPEND ON HOW FAST
SHORT WAVE MOVES THROUGH AND WHEN PRECIPITATION ENDS.
&&
.SHORT TERM...
MAIN FEATURE IN THE SHORT TERM IS DEEP LOW CURRENTLY LOCATED OVER
SOUTHERN ONTARIO PULLING AWAY SLOWLY TO THE NORTHEAST WITH AN ASSOC
SFC FRONT DRAPED TO ITS SOUTH ACROSS NORTHERN ILLINOIS. THIS FRONT
WILL SLOWLY MOVE THROUGH THE CWA LATE TONIGHT INTO WEDNESDAY
CONTINUING PRECIP CHANCES THROUGH THE PERIOD.
MORNING SHOWERS/PERSISTENT CLOUD COVER ASSOCIATED WITH A SUBTLE
PRE FRONTAL TROF HELD OFF INSTABILITY THROUGH EARLY
AFTERNOON...BUT SPC MESOANALYSIS SHOWS THAT SUNSHINE IS FINALLY
GENERATING SIGNIFICANT INSTABILITY WITH SBCAPES > 2000 AND LI/S -2
TO -4. SO FAR...BEST VALUES ARE ALONG THE NORTHERN TIER WHERE
STORMS HAVE ALREADY FORMED WHERE STEADY STATE FLOW IS INTERACTING
WITH THE SOUTHERN EXTENT OF THE LAKE BREEZE...AND IN THE
SOUTH/SOUTHEAST WHICH WAS LEAST IMPACTED THIS MORNING AND HAS
SEEN THE MOST SUN TODAY. THE ENVIRONMENT IS STILL NOT SUPPORTIVE
OF WIDESPREAD SEVERE THREAT WITH WEAK FLOW ALFOT / 25 KTS AT H5 ON
WOLCOTT PROFILER WITH UNIDIRECTIONAL VERTICAL PROFILE / ALTHOUGH
AN ISOLATED SEVERE CELLS ARE POSSIBLE. WITH EVENTUAL COVERAGE IN
QUESTION HAVE RETAINED CHANCE POPS THROUGH THIS EVENING WEIGHTED
TO THE AREAS WITH ONGOING ACTIVTY/DEEPEST INSTABILITY.
GRIDS OVERNIGHT STILL APPEAR IN GOOD SHAPE WITH DECENT MOISTURE
CONVERGENCE AHEAD OF THE BNDRY WHICH FINALLY BEGINS TO MAKE ITS WAY
THROUGH THE CWA. MINOR TEAKS TO FRONTAL TIMING BASED ON THE 12Z NAM
WHICH SHOWS ACTIVITY SLIDING SOUTHEAST ON WEDNESDAY LIMINTING
MORNING PRECIP TO THE SOUTHEAST HALF...WITH THE FRONT FINALLY
CLEARING THE CWA WEDNESAY EVENING...RESULTING IN PRECIP CHANCES
LINGERING OVER THE SOUTHEAST BORDER COUNTIES THROUGH THE DAY.
VERY MILD TEMPS AGAIN TONIGHT WITH A QUITE MOIST BOUDARY LAYER IN
PLACE AND SIGNIFICANT CLOUD COVER EXPECTED. WENT WARMER THAN THE
MET GUIDANCE FOR LOWS WHILE USING A MET/MAV/PERSISTENCE BLEND FOR
WEDNESDAYS HIGHS.
&&
.LONG TERM.../WEDNESDAY MORNING THROUGH TUESDAY MORNING/...
THE LONG TERM FORECAST WILL BE HIGHLY DEPENDENT ON THE BREAKDOWN
OF THE BLOCKING PATTERN OVER THE EASTERN PACIFIC AND WEST COAST OF
NORTH AMERICA. SATELLITE IMAGERY SHOWS A PRONOUNCED REX BLOCK OVER
THE PACIFIC AND AT THE PRESENT TIME THERE ARE NO INDICATIONS THAT
THIS IS GOING TO BREAK DOWN ANYTIME SOON. THIS IS IN STARK
CONTRAST TO THE GFS SOLUTION OF WEAKENING THIS BLOCK THROUGH THE
END OF THE FORECAST PERIOD.
GIVEN THE PERSISTENT NATURE OF THE REX BLOCKS...FEEL THAT THE ECMWF
AND UKMET WOULD BE THE BEST SOLUTION FOR THE BROAD SYNOPTIC PATTERN.
THIS LEADS TO THE MORE DIFFICULT PART OF THE FORECAST...TRANSLATING
THIS TO THE SUB-SYNOPTIC SCALE. THE PATTERN CONTINUES COOL AND
UNSETTLED THROUGH THE PERIOD AND WITH THE NEXT FRONTAL BOUNDARY TO
BE PASSING THROUGH THE GREAT LAKES REGION DURING THE DAY THURSDAY.
WHILE EXACT TIMING AND PLACEMENT WILL BE CRITICAL TO THE DEVELOPMENT
OF SHOWERS...HAVE INTRODUCED 6 HOURLY POPS FOR THURSDAY THROUGH
SATURDAY. THIS ALLOWS US TO PUSH POPS AROUND A FEW HOURS AND RETAIN
THE GENERAL PATTERN.
THE KEY TO DEVELOPMENT OF SHOWERS WILL BE THE EXTENT AND TIMING OF
CONVECTION OVER THE HIGH PLAINS AND UPPER MISSISSIPPI RIVER VALLEY.
AGAIN WITH THE PERSISTENT PATTERN THIS SUMMER...CONFIDENCE IS HIGH
FOR THE FORMATION. THEN IT BECOMES A MATTER OF PROPAGATION. HAVE
OPTED TO USE THE HPC GUIDANCE VALUES TO ESTABLISH THE //PATTERN// OF
DEVELOPMENT...BUT HAVE MADE ADJUSTMENTS FOR TIMING AND LOCATION.
APPEARS THAT THERE WILL BE A BREAK BETWEEN SYSTEMS OVER THE
WEEKEND...AND AGAIN HAVE OPTED TO SANDWICH SATURDAY WITH 6 HOUR
POP/WX GRIDS TO ALLOW US TO ADJUST AND TWEAK AS NEEDED.
LITTLE IF ANY CHANGE TO THE CURRENT TEMPERATURE FORECAST. STILL AT
OR BELOW NORMAL TEMPERATURES THROUGH THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...LUD
LONG TERM...LEWIS
AVIATION...LASHLEY
Hazardous weather outlook, Jul 28, 4:34 AM EST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EDT TUE JUL 28 2009
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-290945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-LMZ043-046-MIZ077-290945-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY
SHORELINE TODAY. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
AFTERNOON AND NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE
POSSIBLE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 28, 2:47 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT TUE JUL 28 2009
INZ003-004-MIZ077-078-282030-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
347 PM EDT TUE JUL 28 2009
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS IN NORTHERN LAPORTE COUNTY MOVING EAST
AT 15 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
NEW CARLISLE...
HUDSON LAKE...
GALIEN AND CRUMSTOWN...
CHAIN-O-LAKES...LYDICK AND DAYTON...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
83.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 7.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4175 8689 4176 8684 4182 8676 4193 8619
4163 8610 4157 8695 4172 8695
TIME...MOT...LOC 1947Z 252DEG 14KT 4170 8659
BJSSpecial weather statement, Jul 28, 3:51 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT TUE JUL 28 2009
INZ003-005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-282145-
ADAMS IN-ALLEN OH-ALLEN IN-BLACKFORD IN-BRANCH MI-CASS IN-DE KALB
IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-GRANT IN-HENRY
OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE
IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-PULASKI
IN-PUTNAM OH-ST. JOSEPH MI-STARKE IN-STEUBEN IN-VAN WERT OH-WABASH
IN-WELLS IN-WHITE IN-WHITLEY IN-WILLIAMS OH-
451 PM EDT TUE JUL 28 2009
...STRONG THUNDERSTORMS ACROSS THE REGION...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN INDIANA...SOUTHWEST
LOWER MICHIGAN AND NORTHWEST OHIO.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WHICH MAY PRODUCE
WIND GUSTS TO 60 MPH AND HAIL OF 1 INCH IN DIAMETER.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4072 8480 4032 8481 4039 8522 4040 8585
4058 8587 4057 8635 4071 8636 4074 8653
4075 8676 4060 8677 4057 8708 4084 8707
4091 8693 4142 8691 4146 8570 4205 8576
4206 8438 4170 8438 4170 8389 4065 8387
TIME...MOT...LOC 2049Z 254DEG 15KT 4059 8703Special weather statement, Jul 28, 4:06 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT TUE JUL 28 2009
INZ005-282145-
ELKHART IN-
506 PM EDT TUE JUL 28 2009
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN WAKARUSA AND DUNLAP...MOVING EAST AT 15
MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNLAP...
GOSHEN...
WATERFORD MILLS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4153 8573 4153 8606 4155 8607 4162 8607
4163 8607 4173 8580
TIME...MOT...LOC 2106Z 255DEG 15KT 4159 8597
BJSLocal storm report, Jul 28, 4:12 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG WAKARUSA 41.54N 86.02W
07/28/2009 ELKHART IN LAW ENFORCEMENT
TREE DOWN IN WAKARUSA
&&
EVENT NUMBER IWX0900015
BJSLocal storm report, Jul 28, 4:13 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG GOSHEN 41.58N 85.83W
07/28/2009 ELKHART IN LAW ENFORCEMENT
TREE DOWN IN GOSHEN
&&
EVENT NUMBER IWX0900016
BJSSpecial weather statement, Jul 28, 4:20 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT TUE JUL 28 2009
INZ018-282200-
ALLEN IN-
520 PM EDT TUE JUL 28 2009
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT WAYNE...MOVING NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT WAYNE...
NEW HAVEN...
HESSEN CASSEL...
MAPLES...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 4 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 100 AND
115.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4120 8506 4101 8489 4093 8522 4105 8530
TIME...MOT...LOC 2120Z 245DEG 15KT 4103 8518
BJS
Hail, Fulton
- When
- July 28, 6:44 PM EST to 6:45 PM EST
- Where
- Fulton County, 0.52 mi W of Wauseon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -84.140
Emergency management officials reported hail ranging from pea to briefly as large as quarters.
Hail, Fulton
- When
- July 28, 6:44 PM EST to 6:45 PM EST
- Where
- Fulton County, 0.86 mi SE of Tedrow
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.590, -84.190
Hail, Fulton
- When
- July 28, 6:47 PM EST to 6:48 PM EST
- Where
- Fulton County, 0.69 mi S of Ottokee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.590, -84.130
Trained spotters reported penny size hail along the Ohio Turnpike, north of Wauseon.
Thunderstorm Wind, Fulton
- When
- July 28, 6:47 PM EST to 6:48 PM EST
- Where
- Fulton County, 0.69 mi S of Ottokee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.590, -84.130
Trained spotters reported three to four trees down along the Ohio turnpike, north of Wauseon.
Hail, Fulton
- When
- July 28, 6:58 PM EST to 6:59 PM EST
- Where
- Fulton County, 0.69 mi N of Wauseon Fulton Co Ar
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.630, -84.130
A Sheriff deputy reported pea to quarter size hail on County Road L between County Road 13 and State Route 108.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 28, 2009$920,000 · EF1 · 14 events
- Hail and Damaging Winds in Texas, July 28, 2009$3.8 million · 64 kt wind · 4 events
- Flash Flooding and Damaging Winds in Louisiana, July 28, 2009$1.3 million · 53 kt wind · 17 events
- Tornado and Flash Flood in Tennessee, July 28, 2009$111,000 · EF1 · 2 events
- Flash Flood and Hail in Indiana, July 28 to 29, 2009$250,000 · 1.5 in hail · 6 events
- Flash Flood and Hail in Texas, July 28, 2009$52,000 · 1.75 in hail · 27 events
- Damaging Winds in Oklahoma, July 28, 2009$65,000 · 70 kt wind · 6 events
- Flash Flood and Hail in North Carolina, July 28, 2009$50,000 · 55 kt wind · 9 events
- Debris Flow in Colorado, July 28, 20092 injured · $20,000 · 1 event
- Damaging Winds in New Jersey, July 28, 2009$35,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, July 28, 2009$12,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Ohio, July 28, 2009$17,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176295, 176296, 176297, 176299, 176298.